Format

Send to

Choose Destination
Clin Exp Rheumatol. 2000 Jan-Feb;18(1):81-5.

Immune-mediated pathology following hepatitis B vaccination. Two cases of polyarteritis nodosa and one case of pityriasis rosea-like drug eruption.

Author information

1
Department of Rheumatology, University Hospital Gent, Belgium. Filip.Dekeyser@rug.ac.be

Abstract

The association of hepatitis B virus infection and vasculitis or other immune-mediated manifestations is well documented. Reports on such manifestations in relation to hepatitis B vaccination are scarce, however. We report 2 patients who developed polyarteritis nodosa following vaccination against hepatitis B. In one patient this resulted in an ischemic and necrotic digital ulcus, necessitating surgical amputation. The other patient presented with typical cutaneous polyarteritis nodosa which responded well to corticosteroid treatment. A third patient developed a severe pityrias rosea-like eruption. He was treated with topical steroids with healing of the lesions, leaving only post-inflammatory hyperpigmentation. The literature on these associations is reviewed.

PMID:
10728450
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center